MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY ULTRAFLEX¿ TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE

BOSTON SCIENTIFIC - GALWAY ULTRAFLEX¿ TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number M00576470
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reported event of stent partially deployed.The complainant indicated that the device has been disposed and will not be returned for evaluation; therefore a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this manufacturer report pertains to one of two devices used in the same procedure.Refer to manufacturer report # 3005099803-2016-03497 and 3005099803-2016-03597 for the other associated device information.It was reported to boston scientific corporation on november 1, 2016 that two ultraflex tracheobronchial stents were to be used in the right mainstem bronchus during a bronchoscopy with stent placement procedure performed on (b)(6) 2016.According to the complainant, the physician started deploying the first ultraflex tracheobronchial stent (the subject to mfr report # 3005099803-2016-03497) when the stent could not be fully deployed and the catheter bowed.The partially deployed stent was removed from the patient.The physician used a second ultraflex tracheobronchial stent (the subject to mfr report # 3005099803-2016-03597); however, the stent still could not be fully deployed.During removal of the partially deployed stent, the stent system got stuck in the patient¿s endotracheal tube.The physician removed the endotracheal tube and reintubated the patient.Reportedly, another ultraflex tracheobronchial stent was implanted one week post-procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.

Brand Name
ULTRAFLEX¿ TRACHEOBRONCHIAL
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6122131
Report Number3005099803-2016-03497
Device Sequence Number16412769
Product Code JCT
UDI-Device Identifier08714729837831
UDI-Public(01)08714729837831(17)20170511(10)0017979308
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K121048
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2017
Device Model NumberM00576470
Device Lot Number0017979308
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2016
Initial Report FDA Received Date11/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1